Are these symptoms of lupus or plaquenil?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2008
Total Posts : 35
   Posted 9/29/2008 8:50 AM (GMT -6)   
My symptoms of lupus can on strong about 2 months ago, and I actually have been feeling good lately with the exception of some joint pain.
I started plaquenil 16 days ago.......
When I got to work today, I started feeling a little tired (more than normal) and my back , neck and arms muscles are achy.
I'm also feeling a little nauseated (which I think may be the meds)

Are these new symptoms?

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 9/29/2008 9:33 AM (GMT -6)   
Hi Leigh,

Sorry you are feeling bad again. It takes a while to become familiar with our body. Each of us has some type of warning signs that come on before or early in a flare. But . . . they are different for each of us.

The roof of my mouth feels scalded, I get a repeating pain that shoots into my ear (but its brief). I get extra numbness in my hands and arms and feet. My malar rash glows like my cheeks are burned. When I see any of these signs, I guard my energy, make sure I get enough sleep, good nutrition, etc.

But in spite of all we do . . . sometimes a flare just rushes over us like a big wave.

Your nausea 'could' be from the plaquenil. I always take mine with food and if it does bother your stomach, and if you are taking more than one pill, you can take one with b'fst and one with dinner . . . or lunch and dinner. So your stomach doesn't have the whole lot to deal with at once.

But the tiredness, muscles and achy do sound like a flare and not the plaquenil.

I hope some TLC will keep this from going full blown.

Keep us posted.


In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator

Regular Member

Date Joined Sep 2008
Total Posts : 35
   Posted 9/29/2008 12:09 PM (GMT -6)   
Thanks Rosie-

I guess I'm still trying to figure everything out- I feel like since everything started (about 2 months ago) I have no idea what to expect next. It seems to be something different each day. I'm not really in's more frustrating than everything and I feel like I'm becoming a hypochondriac

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 9/29/2008 1:20 PM (GMT -6)   
The plaquenel definetly made me nausous for several months then stopped. The extra fatigue sounds like lupus as plaq has always made my fatigue less.
Either way you will want to talk to the doc and find out what else you need to be doing.

Regular Member

Date Joined Feb 2008
Total Posts : 42
   Posted 9/30/2008 12:13 PM (GMT -6)   
My doctor says the plaquenil is to help with that "blah" feeling and fatigue, so I don't think the medication could be making you tired.  However, he also told me not to expect results from plaquenil for six weeks to six months.  It took mine almost the entire six months before I noticed any relief from fatigue. 

43 year old female
DX:  Mixed Connective Tissue Disease (lupus, RA, polymyocitis, scleroderma) Jan 08
Meds:  Prednisone 9 mg, Plaquenil 400 mg, Wellbutrin XL 300 mg, Calcium/D 1200 mg, 81 mg aspirin, ibuprofen and Darvocet as needed for pain ( I take it maybe 3x/week) 

Regular Member

Date Joined Sep 2008
Total Posts : 35
   Posted 9/30/2008 12:28 PM (GMT -6)   
I'm not sure, but I think the nausea and fatigue may not be from the meds, but possibly from the fluorescent lighting in my classroom. My skin also gets a patchy red rash from being there too long. Has anyone experienced this?

Forum Moderator

Date Joined May 2005
Total Posts : 6947
   Posted 9/30/2008 9:35 PM (GMT -6)   
Yes, most of us that are photosensitive to regular sunlight are also affected by fluorescent lights. If you search for "florescent" in the "google custom search" at the top of the page you'll find several previous discussions we have had on that topic -- lots of good information there.

Here's one thread you would find...

Hope you feel better soon,

Lynnwood, Co-Moderator: Lupus Forum
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone(was 15mg, now 8mg), Cellcept, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions

Regular Member

Date Joined Oct 2006
Total Posts : 281
   Posted 10/1/2008 6:20 AM (GMT -6)   
I've been on Plaqunelle for two years now and I am still waiting for the exhaustion to go away. I would think that it is Lupus and not the meds that are giving you grief. I know I get nauseous all the time and I hate it, but I always put it down to Lupus as I know it causes that.

I hope you get some relief soon.

diagnosed with RSD in March of /03, diagnosed with Lupus in Sept./06.Thyroid Disease ,RA
Taking Methotrexate, Plaquenell, Folic Acid, Synthroid,Prednisone, Pantoloc, Singulair, Tramadol, OxyCodeine and extra Strength tylenol when needed,and Zytram.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 5:55 PM (GMT -6)
There are a total of 2,713,131 posts in 299,163 threads.
View Active Threads

Who's Online
This forum has 153738 registered members. Please welcome our newest member, Sheeepman.
337 Guest(s), 9 Registered Member(s) are currently online.  Details
KMullen, blueberrymuffin, astroman, Redwing57, saozemko, beatUC, Lamilla, Robertmp, Oranged

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer